Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 1, NWS Corpus Christi, TX

January 10, 202015 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Jan 10, 2020, 2:36 AM CST for 15 counties in Texas. It took effect at Jan 10, 2020, 10:49 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2020, 2:36 AM CST (08:36 UTC)
In effect from
Jan 10, 2020, 10:49 AM CST
Expired
Jan 10, 2020, 7:00 PM CST
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2020-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 762 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2020-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
762 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

915 
WWUS74 KCRP 100836
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
236 AM CST Fri Jan 10 2020

TXZ242-243-342-343-442-101645-
/O.NEW.KCRP.WI.Y.0001.200110T1800Z-200111T0100Z/
Inland Kleberg-Inland Nueces-Coastal Kleberg-Coastal Nueces-
Kleberg Islands-
Including the cities of Kingsville, Loyola Beach, Ricardo, 
Riviera, Robstown, Tuloso, Bishop, Corpus Christi, 
and Flour Bluff
236 AM CST Fri Jan 10 2020

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Inland Kleberg, Inland Nueces, Coastal Kleberg, 
  Coastal Nueces and Kleberg Islands Counties.

* WHEN...From noon today to 7 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
643 
WWUS74 KCRP 101600
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
1000 AM CST Fri Jan 10 2020

TXZ242-243-342-343-442-110100-
/O.CON.KCRP.WI.Y.0001.200110T1800Z-200111T0100Z/
Inland Kleberg-Inland Nueces-Coastal Kleberg-Coastal Nueces-
Kleberg Islands-
Including the cities of Kingsville, Loyola Beach, Ricardo, 
Riviera, Robstown, Tuloso, Bishop, Corpus Christi, 
and Flour Bluff
1000 AM CST Fri Jan 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Inland Kleberg, Inland Nueces, Coastal Kleberg, 
  Coastal Nueces and Kleberg Islands Counties.

* WHEN...From noon today to 7 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TE
882 
WWUS74 KCRP 101649
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
1049 AM CST Fri Jan 10 2020

TXZ230>234-240-241-244>247-344>347-443-447-110100-
/O.EXB.KCRP.WI.Y.0001.200110T1649Z-200111T0100Z/
McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells-
Inland San Patricio-Coastal Aransas-Inland Refugio-Inland Calhoun-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Nueces Islands-Calhoun Islands-
Including the cities of Calliham, Cross, Loma Alta, Tilden, 
George West, Three Rivers, Beeville, Goliad, Victoria, Freer, 
Benavides, San Diego, Alice, Orange Grove, Sinton, Mathis, Taft, 
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, 
Portland, Ingleside, Bayside, Austwell, Magnolia Beach, 
and Port Lavaca
1049 AM CST Fri Jan 10 2020

...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of South Texas.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ229-239-102100-
/O.EXB.KCRP.WI.Y.0001.200110T1649Z-200110T2100Z/
La Salle-Webb-
Including the cities of Cotulla, Aguilares, Columbia Bridge, 
Laredo, and Orvil
1049 AM CST Fri Jan 10 2020

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...La Salle and Webb Counties.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ242-243-342-343-442-110100-
/O.EXT.KCRP.WI.Y.0001.200110T1649Z-200111T0100Z/
Inland Kleberg-Inland Nueces-Coastal Kleberg-Coastal Nueces-
Kleberg Islands-
Including the cities of Kingsville, Loyola Beach, Ricardo, 
Riviera, Robstown, Tuloso, Bishop, Corpus Christi, 
and Flour Bluff
1049 AM CST Fri Jan 10 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Inland Kleberg, Inland Nueces, Coastal Kleberg, 
  Coastal Nueces and Kleberg Islands Counties.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
288 
WWUS74 KCRP 102136
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
336 PM CST Fri Jan 10 2020

TXZ230>234-240>247-342>347-442-443-447-110100-
/O.CON.KCRP.WI.Y.0001.000000T0000Z-200111T0100Z/
McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Calliham, Cross, Loma Alta, Tilden, 
George West, Three Rivers, Beeville, Goliad, Victoria, Freer, 
Benavides, San Diego, Alice, Orange Grove, Kingsville, 
Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton,
Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, 
Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, 
Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca
336 PM CST Fri Jan 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Inland Kleberg, Inland Nueces, Coastal Kleberg, 
  Coastal Nueces and Kleberg Islands Counties.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 9, 10:58 PM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Jan 9, 10:58 PM CST, 3 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1058 PM CST Thu Jan 9 2020

.DISCUSSION...See Aviation section for 06Z TAFs.

&&

.AVIATION...The southerly low level flow will to 45-50 knots
overnight and continuing over the coastal plains through the day
Friday. MVFR ceilings remain mainly over the Victoria Crossroads
late this evening but expect the lower ceilings will develop over
the Coastal Bend between 07-08Z and spread inland to western
Brush Country by 09-10Z. Low level wind shear will occur during
period from around 08Z until 16Z. Winds will rapidly increase with
mixing by 16Z. Wind gusts will be around 35 knots most areas
except in the northern Brush Country. Wind gusts will be near 40
knots at CRP. Ceilings are expected to lift to VFR levels by
15-16Z except for the Victoria Crossroads where MVFR ceilings will
persist through the afternoon. Could see isolated streamer
showers affect the coastal plains late tonight into Friday
morning. But expect stronger convection to hold off until frontal
boundary and upper level trough approaches by late afternoon in
the northern Brush Country. Line of showers and thunderstorms
will develop over the northern Brush Country and surge to the east
across the coastal plains during the evening hours. Possible wind
gusts up to 45 knots will be shown in the coastal plains TAF
sites with TEMPO group along with MVFR vsbys in TSRA.

&&

.PREV DISCUSSION... /Issued 1003 PM CST Thu Jan 9 2020/

DISCUSSION...Made modifications to increase wind speeds across
the coastal plains on Friday as 45-50 knot southerly low level jet
will remain over this region. Wind Advisory will likely be issued
by next shift for the Coastal Bend Friday.

It appears the mid level inversion will hold strong over the
region through much of the day. Could see some isolated to
scattered streamer showers over the Victoria Crossroads. The
strong convection episode will likely be develop toward 00Z
near the frontal boundary over the northern Brush Country. This
activity will quickly move east with the front. CAPE values are
expected to be from 1000-1500 J/kg with effective shear around 60
knots over the Victoria Crossroads. There will be a window in the
evening hours for severe storms in this region. Activity is
expected to move offshore shortly after midnight.

MARINE...No changes were made to the current headlines for the
coastal waters. Southerly low level flow of 45-50 knots will lead
to gusts above gale force during the day into early evening over
much of the coastal waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    67  78  54  67  48  /  10  10  80   0   0
Victoria          68  78  52  63  41  /  20  30  90   0   0
Laredo            64  87  54  68  46  /  10  10  40   0   0
Alice             67  84  53  69  42  /  10  10  70   0   0
Rockport          66  75  54  65  48  /  20  20  80   0   0
Cotulla           63  87  50  67  40  /  10  30  60   0   0
Kingsville        68  83  54  69  42  /  10  10  70   0   0
Navy Corpus       66  74  56  66  52  /  10  10  80   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 9 AM CST Friday For the following
     zones: Coastal waters from Baffin Bay to Port Aransas out
     20 NM...Waters from Baffin Bay to Port Aransas from 20 to
     60 NM...Waters from Port Aransas to Matagorda Ship Channel
     from 20 to 60 NM.

     Gale Warning from 9 AM Friday to midnight CST Friday night For
     the following zones: Bays and Waterways from Baffin Bay to
     Port Aransas...Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

     Small Craft Advisory from 9 AM Friday to midnight CST Friday
     night For the following zones: Bays and Waterways from Port
     Aransas to Port O'Connor...Coastal waters from Port Aransas
     to Matagorda Ship Channel out 20 NM.

&&

TMT/89...AVIATION
Hazardous weather outlook, Jan 9, 5:50 AM CST, 20 hours 46 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Corpus Christi TX
550 AM CST Thu Jan 9 2020

TXZ229>234-239>247-342>347-442-443-447-101030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
550 AM CST Thu Jan 9 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Moderate Risk for Rip Currents along the Gulf-facing beaches today
and tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Moderate Risk for Rip Currents along the Gulf-facing beaches
Friday.

Isolated thunderstorms are possible Friday evening through
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-101030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
550 AM CST Thu Jan 9 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisories remain in effect for the offshore waters
through the late afternoon, with additional SCAs for the bays and
nearshore waters south of Port Aransas between noon and 6 PM.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small craft advisory conditions are likely Friday through
Saturday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

CB/LS

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.